My lips got too big with 2 syringes of Juvederm ultra XC; do my lips look like they are swollen? (Photos)

Had lips injected with 2 syringes of Jevederm ultra xc 3 days ago and I feel they are to big and not natural looking. I am not happy because I feel they are to large and to puffy. What can be done to minimize the size? I don't want to dissolve them completely but want them smaller and more natural looking. Do my lips perhaps look like they are swollen and get smaller perhaps swolle now? Or they will pretty much stay this size? Is there a time frame when they can be corrected?

Doctor Answers 12

Lip swelling after injection

Thanks for the question. Any injection to the lips is bound to cause some swelling because of the rich blood supply in the lips. From your pictures it does appears as though you have swelling in your lips. This is common at 3 days after the injection and I would wait a good 10 days before making a final judgement. I tend to limit the amount of filler that I place in the lips to 1 syringe maximum in a visit. If more is needed it is always easier to augment further than to work backwards. Give them another week. If you are still unhappy, a small amount of hyaluronidase can help.


Ontario Facial Plastic Surgeon
5.0 out of 5 stars 2 reviews

Filler and swelling

It looks to me that you have some swelling going on. And it being only 3 days since you had the filler this is common as lips are very vascular, and that is why you have some bruising as well. I like to tell my patients to wait at least 14 days to see the full results. Thank you for your question.

Juvederm in lips

Your photos show swelling and a bit of bruising; these are relatively common side-effects of lip injections.  Lips are very vascular, and like to swell after injections of filler (or any other trauma, really).  I counsel my patients to expect swelling that peaks the day after injections, and its majority subsides after 3-4 days; it can take several weeks for every last little bit of swelling to be gone.  Bruising can add to the post-injection swelling, and swelling usually depends on the amount of filler injected as well.  I would not recommend you plan on dissolving your filler, as you are not yet seeing the final result of your treatment.  Check in with your treating physician regarding your concerns, and seek his/ her counsel about speeding the resolution of swelling.  In addition to time, an anti-histamine like Benadryl, an anti-inflammatory medication like Motrin, sleeping elevated, and topical Arnica application may help swelling resolve more quickly.  Good luck with your treatment.


Inessa Fishman, MD
Atlanta Facial Plastic Surgeon
5.0 out of 5 stars 1 review

Juvederm lip injections

Thank you for your question.  What I am seeing, based on the pictures you provided, is a lot of swelling and bruising. It is still early to judge final results.  I always advise my patients to wait a full two weeks after any dermal filler, to assess the area treated. Due to the vascular nature of the mouth, an injection in that area can cause significant swelling. 


Best,


Ariel Ostad MD PC 

Ariel Ostad, MD
New York Dermatologic Surgeon
4.3 out of 5 stars 17 reviews

Filler injections to lips

There is always some swelling after injection - especially within the lips. I would wait one week to make sure all swelling has subsided.

I prefer to under inject with fillers as it tends to give a more natural look after the procedure.

Dr. E

Waleed Ezzat, MD FACS
Boston Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

Lip injections

It takes about two weeks for the swelling to subside after lip injections.  At that time you can assess your results and have some of the product dissolved if you feel they are too full.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

3 Days after lip injections, the lips are still swollen

It takes about 10 days for the lips to completely settle down to the point that they will stay for several months. It is still too early to decide if they are too big. Wait it out for another week and then discuss with your provider.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Still Swollen--Swelling after lip augmentation (Juvederm Restylane)

Yes, this could be swelling. Swelling can persist 1-2 weeks after your injections. If you're unhappy with your final results you can have it reversed with Hyaluronidase and try a different technique next time. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Overfilled Lips

This is a common issue. At three days the majority of the swelling should have settled however there may be a bit left. Generally we ask patients for an estimate of how large they would like their lips prior to injecting them. I prefer to inject one syringe at a time and have the patient come back if they would like the lips bigger however some patients new to lip augmentation often know they would like a significant enhancement. That being said you can use hyulonidase to "dissolve" some of the filler. It should be done earlier rather than later. This should be done based upon just how much you quantify the lips as being "too big". If they are just slightly too big you should wait and allow the swelling to subside and then with time obviously the filler will dissolve on its own over the next year. Otherwise I suggest going back to your surgeon to have hyaluronidase injected. Best of Luck.


Dr Patel 

My lips got too big with 2 syringes of Juvederm ultra XC; do my lips look like they are swollen? (Photos)

Your lips are bruised and swollen. Give it a week or two before making too much assessment on the size. One cc per lip will be an 'injected' look but not nearly what it is right now.

Hope that helps!

CDK

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.